MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10607
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported the stent struts were broken.A 2.75 x 38 synergy ii drug-eluting stent was selected for use.However, it was noted that the stent struts were defective and broken.No patient complications were reported.
 
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported the stent struts were broken.A 2.75 x 38 synergy ii drug-eluting stent was selected for use.However, it was noted that the stent struts were defective and broken.No patient complications were reported.It was further reported that the stent struts were not broken in two pieces.The device was not used inside the patient and the procedure was completed with another stent.The patient status was good.Synergy ii us mr 2.75 x 38mm stent delivery system was returned for analysis.A visual examination of the stent found that a stent strut was lifted on proximal stent strut row 4.The undamaged stent od (outer diameter) was measured and the result is within maximum crimped stent profile measurement.Stent damage most likely occurred during preparation.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple kinks along several locations of the hypotube shaft.This type of damage is consistent with excessive force that could have been applied on the delivery system.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues with the extrusion shaft.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8063957
Report Number2134265-2018-62786
Device Sequence Number19437596
Product Code NIQ
UDI-Device Identifier08714729840404
UDI-Public08714729840404
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number10607
Device Catalogue Number10607
Device Lot Number0022498414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2018
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer11/13/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1